Missouri, 2007

Flash Flooding in Missouri, September 10, 2007

September 10, 2007 · NWS SGF · 2 events in 2 counties and zones

A few thunderstorms developed over southwest Missouri and caused flooding over Dallas and Laclede Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A few thunderstorms developed over southwest Missouri and caused flooding over Dallas and Laclede Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 10, 1:56 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 10, 1:56 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT MON SEP 10 2007

.DISCUSSION...

WEAK SHORT WAVE OVER NORTHERN OKLAHOMA IN CONJUNCTION WITH A
SOUTHWEST TO NORTHEAST BOUNDARY IS CURRENTLY SPARKING SCATTERED
SHOWERS AND A FEW ISOLATED THUNDERSTORMS ACROSS THE AREA. SOME
TRAINING HAS TAKEN PLACE AND HAS PROMPTED ISOLATED FLASH FLOODING.
THIS ACTIVITY WILL REMAIN SCATTERED AT BEST THROUGH THE AFTERNOON.
HOWEVER...ISOLATED HEAVY RAINFALL WILL BE POSSIBLE ALONG THE
PREVIOUSLY MENTIONED BOUNDARY UNTIL A MORE VIGOROUS SYSTEM SWEEPS
THROUGH TONIGHT.

SUBSIDENCE IN WAKE OF EASTWARD MOVING SHORT WAVE...AND A GENERAL
LACK OF SIGNIFICANT CONVERGENCE WILL LIKELY ACT TO INHIBIT
DEVELOPMENT ALONG THE COLD FRONT AS IT MOVES THROUGH OVERNIGHT.
HOWEVER...HAVE BUMPED POPS UP SLIGHTLY BOTH NORTH AND SOUTHEAST TO
ACCOUNT FOR BETTER CONVERGENCE NORTH AND REMNANT SHORT WAVE ENERGY
SOUTHEAST. CLOUDS WILL BE THE RULE ALONG AND BEHIND THE COLD FRONT
WITH EVENTUAL CLEARING BY TUESDAY AFTERNOON. THIS IN CONJUNCTION
WITH LIGHT WINDS AND A DRY AIRMASS WILL ALLOW LOW TEMPERATURES TO
DROP SIGNIFICANTLY INTO THE LOWER 50S CWA WIDE.

WINDS RETURN TO SOUTHERLY FLOW BY WEDNESDAY NIGHT AS CYCLOGENESIS
ENSUES OVER THE WESTERN PLAINS. EVEN WITH THE RETURN OF SOUTHERLY
FLOW...TEMPERATURES WILL ONLY STRUGGLE TO WARM TO AROUND 80 DEGREES WITH
SUCH A COOL AIRMASS INITIALLY IN PLACE. HAVE INTRODUCED SLIGHT
POPS ACROSS THE WEST FRIDAY EVENING AS THE ENERGY EJECTS
NORTHEASTWARD OUT OF THE PLAINS. THE MOST SIGNIFICANT CHANGE IN
WEATHER ACROSS SOUTHWEST MISSOURI WITH THIS SYSTEM SHOULD SIMPLY
BE ANOTHER SHIFT IN WINDS BEHIND THE SYSTEM AND A REINFORCING SHOT
OF HIGH PRESSURE. THIS WILL ACT TO KEEP THE AREA DOMINATED BY FALL
LIKE CONDITIONS THROUGH THE REMAINDER OF THE PERIOD.

BARJENBRUCH

&&

.AVIATION...

FOR THE 18Z KSGF/KJLN TAFS...SCATTERED SHOWERS AN ISOLATED
THUNDERSTORMS HAVE FORMED ACROSS PORTIONS OF THE AREA THIS
AFTERNOON. THIS ACTIVITY WILL STILL ON THE SCATTERED NATURE SO
HAVE JUST INCLUDED VCSH IN THE TAFS. THIS ACTIVITY IS IN RESPONDED
TO A FRONTAL BOUNDARY EXTENDING OVER THE REGION. THIS FRONT WILL
SLIDE THROUGH THE AREA TONIGHT. BEHIND THE FRONT A STRATUS DECK
WILL FORM OVER THE TAF SITES BRINGING THE CEILING IN TO THE MVFR
CATEGORY WITH IFR CEILINGS POSSIBLE.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 10, 3:35 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CDT MON SEP 10 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
435 PM CDT MON SEP 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING AS A WEAK COLD FRONT
MOVES IN FROM THE NORTHWEST. THE PRIMARY THREAT WITH THESE STORMS
WILL BE LOCALLY HEAVY RAINFALL AND FLASH FLOODING...OCCASIONAL
LIGHTNING AND WIND GUSTS TO 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER WEAK COLD FRONT APPROACHES THE AREA THURSDAY NIGHT INTO
FRIDAY WITH A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS. AT THIS
TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Sep 10, 11:15 AM CST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT MON SEP 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     TSTM WND DMG     CLEVER                  37.03N 93.47W
09/06/2007                   CHRISTIAN          MO   EMERGENCY MNGR

            CHRISTIAN COUNTY EMERGENCY MANAGEMENT REPORTED DAMAGE TO
            THE ROOF OF A BANK ALONG WITH TREE LIMBS DOWN. POWER
            OUTAGES ALSO REPORTED.

0513 AM     TSTM WND DMG     BILLINGS                37.07N 93.55W
09/06/2007                   CHRISTIAN          MO   EMERGENCY MNGR

            TREE LIMBS DOWN AND POWER OUTAGES

0520 AM     TORNADO          CLEVER                  37.03N 93.47W
09/06/2007                   CHRISTIAN          MO   NWS STORM SURVEY

            EF-0 TORNADO CONFIRMED IN CLEVER. TRACK WAS 0.5 MILES
            LONG AND 50 YARDS WIDE WITH DAMAGE TO A BANK...TREES AND
            OUTDOOR FURNISHING. TORNADO LIFTED NEAR INTERSECTION OF
            HIGHWAYS P AND 14.

0531 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/06/2007                   GREENE             MO   LAW ENFORCEMENT

            WATER RUNNING OVER HIGHWAY 164 BETWEEN GOLDEN AND
            SUNRISE.

0532 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/06/2007                   GREENE             MO   LAW ENFORCEMENT

            WATER UP TO A FOOT DEEP AT INTERSECTION OF CAMPBELL AND
            MADISON.

0630 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/06/2007                   GREENE             MO   NWS EMPLOYEE

            SEVERAL INCHES OF FLOWING WATER ACROSS BUENA VISTA ROAD
            AT WARD BRANCH.

0700 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/06/2007                   NEWTON             MO   LAW ENFORCEMENT

            SEVERAL RAODS IN THE NEOSHO AREA ARE CLOSED DUE TO HIGH
            WATER.

0827 AM     FLASH FLOOD      CASSVILLE               36.68N 93.87W
09/06/2007                   BARRY              MO   AMATEUR RADIO

            SEVERAL ROADS FLOODED.

0835 AM     FUNNEL CLOUD     2 W SHELL KNOB          36.63N 93.67W
09/06/2007                   BARRY              MO   TRAINED SPOTTER

            FUNNEL CLOUD SIGHTED NORTHEAST OF ROARING RIVER STATE
            PARK...WEST OF SHELL KNOB.

0905 AM     FLASH FLOOD      POWELL                  36.62N 94.18W
09/06/2007                   MCDONALD           MO   CO-OP OBSERVER

            SEVERAL LOW WATER CROSSINGS IN THE POWELL AREA ARE
            IMPASSABLE TO MOTORISTS.

1000 AM     FLASH FLOOD      NIXA                    37.04N 93.29W
09/06/2007                   CHRISTIAN          MO   LAW ENFORCEMENT

            TWO SECTIONS OF HIGHWAY 14 FLOODED AND IMPASSABLE IN THE
            NIXA AREA.

1000 AM     FLASH FLOOD      NORTHVIEW               37.29N 93.00W
09/06/2007                   WEBSTER            MO   LAW ENFORCEMENT

            SECTIONS OF GREENWOOD ROAD NEAR COLOGNA ROAD AND GERETT
            ROAD WATER COVERED AND IMPASSABLE TO MOTORISTS.

1030 AM     FLASH FLOOD      2 S RED OAK             37.20N 94.01W
09/06/2007                   LAWRENCE           MO   NWS EMPLOYEE

            WATER OVER THE ROAD ON HIGHWAY 96.

1033 AM     FLASH FLOOD      AVILLA                  37.20N 94.13W
09/06/2007                   JASPER             MO   NWS EMPLOYEE

            3 TO 5 INCHES OF WATER FLOWING ACROSS HIGHWAY 96.

1037 AM     FLASH FLOOD      5 N CRANE               36.98N 93.57W
09/06/2007                   STONE              MO   LAW ENFORCEMENT

            HIGHWAY 413 NORTH OF TOWN IMPASSABLE TO MOTORISTS DUE TO
            HIGH, FLOWING WATER.

1044 AM     HEAVY RAIN       WAYNE                   36.64N 93.96W
09/06/2007  E10.50 INCH      BARRY              MO   BROADCAST MEDIA

            OBSERVERS IN WAYNE HAVE ESTIMATED THAT AROUND 10.50
            INCHES OF RAIN HAS FALLEN IN THE LAST 3 DAYS.

1105 AM     FLASH FLOOD      4 SE LAMAR              37.45N 94.22W
09/06/2007                   BARTON             MO   EMERGENCY MNGR

            HIGHWAY T, 1 MILE SOUTH OF HIGHWAY 160 IS IMPASSABLE DUE
            TO HIGH WATER. THE DEPARTMENT OF TRANSPORTATION IS
            CLOSING THE ROAD AT THIS TIME.

1146 AM     FLASH FLOOD      3 S LOCKWOOD            37.34N 93.95W
09/06/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 96 IS FLOODED 1 MILE NORTH OF THE DADE, LAWRENCE
            COUNTY LINE.

1233 PM     FLASH FLOOD      3 S LOCKWOOD            37.34N 93.95W
09/06/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 96 NORTH OG THE DADE, LAWRENCE COUNTY LINE

            FLOODED AND IMPASSABLE TO MOTORISTS AT SEVERAL LOCATIONS.

1246 PM     FLASH FLOOD      GOLDEN CITY             37.39N 94.09W
09/06/2007                   BARTON             MO   EMERGENCY MNGR

            HIGHWAYS T, U AND 126 HAVE FLOODED SECTIONS IN AND AROUND
            THE CITY.

0136 PM     FLASH FLOOD      NIXA                    37.04N 93.29W
09/06/2007                   CHRISTIAN          MO   LAW ENFORCEMENT

            THE INTERSECTIONS OF HIGHWAY 14, CC AND CHEYENNE ROAD
            ALONG WITH TRACKER ROAD WEST OF HIGHWAY 160 ARE
            IMPASSABLE TO MOTORISTS DUE TO HIGH WATER.

0903 AM     FLASH FLOOD      DIXON                   37.99N 92.09W
09/07/2007                   PULASKI            MO   PUBLIC

            CREEKS AND STREAMS ARE BEGINNING TO FLOOD NEAR THE DIXON
            AREA.

0715 PM     FLASH FLOOD      CAMDENTON               38.01N 92.74W
09/07/2007                   CAMDEN             MO   LAW ENFORCEMENT

            WATER RUNNING OVER BALL PARK ROAD IN CAMDENTON.

0820 PM     FLASH FLOOD      1 N KNOBBY              38.17N 93.10W
09/07/2007                   BENTON             MO   LAW ENFORCEMENT

            WATER REPORTED RUNNING 4 FEET DEEP OVER ROUTE DD AT
            KNOBBY CREEK.

0939 PM     FLASH FLOOD      ST. JAMES               38.00N 91.61W
09/07/2007                   PHELPS             MO   LAW ENFORCEMENT

            CREEK IN ST. JAMES REPORTED OUT OF BANKS AND APPROACHING
            PROPERTIES. MULTIPLE LOW WATER CROSSINGS ACROSS PHELPS
            COUNTY REPORTED UNDER WATER AS WELL.

1008 PM     FLOOD            HASTAIN                 38.21N 93.18W
09/07/2007                   BENTON             MO   LAW ENFORCEMENT

            TWO FEET OF WATER OVER ROAD AT DEER CREEK ON HASTAIN AVE.

0411 AM     FLASH FLOOD      1 E AVILLA              37.20N 94.11W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            HIGHWAY 96 IMPASSABLE JUST EAST OF AVILLA.

0411 AM     FLASH FLOOD      GOLDEN CITY             37.39N 94.09W
09/08/2007                   BARTON             MO   LAW ENFORCEMENT

            HIGHWAY 126 WEST OF GOLDEN CITY IS CLOSED. WALNUT AND 160
            IN GOLDEN CITY IS UNDER SEVERAL FEET OF WATER. 126 AND
            70TH STREET IN GOLDEN CITY IS CLOSED.

0411 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            INTERSECTION OF FAIRVIEW AND LAUREL IS UNDER WATER.

0415 AM     FLASH FLOOD      CARTHAGE                37.18N 94.31W
09/08/2007                   JASPER             MO   LAW ENFORCEMENT

            COUNTY ROAD 140 AND NUTMEG IS UNDERWATER AND IMPASSABLE.
            WATER IS OVER THE ROADWAYS AT HIGHWAY 71 AND CIVIL WAR AS
            WELL AS COUNTY ROAD 150 AND LOCUST.

0415 AM     FLASH FLOOD      MOUNT VERNON            37.10N 93.82W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            HIGHWAY 97 ONE MILE NORTH OF HIGHWAY 96 IS FLOODED AND
            IMPASSABLE. SEVERAL STREETS IN MOUNT VERNON ARE FLOODED.

0428 AM     FLASH FLOOD      3 SW LOCKWOOD           37.35N 93.99W
09/08/2007                   DADE               MO   LAW ENFORCEMENT

            N HIGHWAY 2.5 MILES SOUTH OF 160 CLOSED WITH SEVERAL FEET
            OF WATER OVER ROAD

0450 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
09/08/2007                   JASPER             MO   EMERGENCY MNGR

            7TH AND MAIDEN...4TH AND TURK AND 7TH AND ILLINOIS CLOSED
            DUE TO FLOODING IN THE CITY

0500 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            WEST BYPASS BETWEEN DIVISION AND CHESTNUT FLOODED WITH A
            FOOT OF WATER

0545 AM     HEAVY RAIN       CARTHAGE                37.18N 94.31W
09/08/2007  M3.14 INCH       JASPER             MO   CO-OP OBSERVER

            3.14 INCHES OF RAIN SINCE MIDNIGHT.

0545 AM     FLASH FLOOD      6 E CARTHAGE            37.18N 94.20W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            HIGHWAY 96 IS CLOSED NEAR COUNTY ROAD 70.

0545 AM     FLASH FLOOD      5 E CARTHAGE            37.18N 94.22W
09/08/2007                   JASPER             MO   AMATEUR RADIO

            THE SPRING RIVER IS FLOODING OUT OF ITS BANKS AT COUNTY
            ROAD 90 JUST NORTH OF THE HARMONY RAILROAD CROSSING.

0600 AM     FLASH FLOOD      10 S LOCKWOOD           37.24N 93.95W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            VAN WASHED OFF THE ROAD WHERE WHITE OAK CREEK FLOODED
            HIGHWAY 97...WATER RESCUE PERFORMED...NO INJURIES.

0718 AM     FLASH FLOOD      5 E CARTHAGE            37.18N 94.22W
09/08/2007                   JASPER             MO   DEPT OF HIGHWAYS

            HIGHWAY 37 FROM ROUTE E TO ROUTE N IS CLOSED...INCLUDING
            A PORTION OF HIGHWAY 96...IS CLOSED.

0718 AM     FLASH FLOOD      5 W MOUNT VERNON        37.10N 93.91W
09/08/2007                   LAWRENCE           MO   DEPT OF HIGHWAYS

            HIGHWAY 97 JUST SOUTH OF INTERSTATE 44 TO ROUTE
            NN...INCLUDING PORTIONS OF HIGHWAY 96...IS CLOSED.

0809 AM     HEAVY RAIN       JOPLIN                  37.08N 94.51W
09/08/2007  M3.45 INCH       JASPER             MO   CO-OP OBSERVER

            3.45 INCHES OF RAIN BETWEEN MIDNIGHT AND 700 AM IN
            DOWNTOWN JOPLIN

0840 AM     FLASH FLOOD      7 SE SPRINGFIELD        37.12N 93.20W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            WATER ACROSS ROAD AT WARD BRANCH AND BUENA VISTA

0840 AM     FLASH FLOOD      6 S SPRINGFIELD         37.11N 93.29W
09/08/2007                   GREENE             MO   NWS EMPLOYEE

            AT SCENIC AND WILSON CREEK WATER OUT OF BANKS AND
            FLOODING LOW AREAS

0855 AM     FLOOD            CARTHAGE                37.18N 94.31W
09/08/2007                   JASPER             MO   LAW ENFORCEMENT

            NORTHBOUND 71 CLOSED AT CENTRAL AVE

0855 AM     FLASH FLOOD      1 E JOPLIN              37.08N 94.49W
09/08/2007                   JASPER             MO   LAW ENFORCEMENT

            HWY 71 IS CLOSED SOUTHBOUND FROM BASELINE ROAD OR MN HWY
            DUE TO HIGH WATER

0855 AM     FLASH FLOOD      3 SE GREENFIELD         37.38N 93.80W
09/08/2007                   DADE               MO   AIRPLANE PILOT

            TURNBACK CREEK OUT OF BANK 5 TO 6 FEET AT O HWY

0904 AM     FLASH FLOOD      3 E GOLDEN CITY         37.39N 94.04W
09/08/2007                   DADE               MO   LAW ENFORCEMENT

            HIGHWAY 160 IS CLOSED EAST OF GOLDEN CITY

0904 AM     FLASH FLOOD      3 N STOTTS CITY         37.15N 93.95W
09/08/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            HIGHWAY 97 CLOSED AT THE SPRING RIVER NORTH OF STOTTS
            CITY

0904 AM     FLASH FLOOD      WINONA                  37.01N 91.32W
09/08/2007                   SHANNON            MO   CO-OP OBSERVER

            NUMEROUS CREEKS OVER THE ROAD IN WYNONA

0935 AM     FLASH FLOOD      2 N CARTHAGE            37.21N 94.31W
09/08/2007                   JASPER             MO   AIRPLANE PILOT

            ROADSIDE PARK AND SPRING RIVER FLOODING AT 96 AND V HWYS

0935 AM     FLASH FLOOD      E CARTHAGE              37.18N 94.31W
09/08/2007                   JASPER             MO   AIRPLANE PILOT

            IN CARTHAGE AND DUE TO HIGH WATER STREETS CLOSED AT RIVER
            ST BETWEEN CHESTNUT AND CENTRAL AND BAKER ST BETWEEN OAK
            AND CHESTNUT

0951 AM     FLASH FLOOD      1 E WACO                37.25N 94.58W
09/08/2007                   JASPER             MO   CO-OP OBSERVER

            THE SPRING RIVER IS OVER THE ROAD EAST OF WACO

1001 AM     FLASH FLOOD      LAMAR                   37.49N 94.28W
09/08/2007                   BARTON             MO   DEPT OF HIGHWAYS

            HIGHWAY 71 CLOSED AT 160

1039 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            SPRING STREET IS CLOSED IN NEOSHO

1046 AM     FLASH FLOOD      GALENA                  37.08N 94.64W
09/08/2007                   CHEROKEE           KS   LAW ENFORCEMENT

            VINE ROAD CLOSED NEAR GALENA

1054 AM     FLASH FLOOD      4 SE BOLIVAR            37.57N 93.36W
09/08/2007                   POLK               MO   LAW ENFORCEMENT

            WATER OVER BRIDGE AT COUNTY ROAD 470 NEAR THE
            INTERSECTION OF 170.

1055 AM     FLASH FLOOD      2 N JOPLIN              37.11N 94.51W
09/08/2007                   JASPER             MO   PUBLIC

            FROM FRI NIGHT UNTIL 1055 AM SAT ABOUT 5.0 INCHES OF RAIN
            FALL REPORTED

1057 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
09/08/2007                   JASPER             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 5.97 INCHES OF RAIN. ALL LOW
            LYING STREETS FLOODED.

1101 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            MCCORD STREET CLOSED IN NEOSHO.

1101 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            SOUTH STREET CLOSED IN NEOSHO.

1101 AM     FLASH FLOOD      2 E STARK CITY          36.86N 94.15W
09/08/2007                   NEWTON             MO   LAW ENFORCEMENT

            HIGHWAY 86 CLOSED EAST OF STARK CITY BETWEEN HIGHWAY O
            AND EE.

1140 AM     FLASH FLOOD      3 E WINONA              37.01N 91.27W
09/08/2007                   SHANNON            MO   FIRE DEPT/RESCUE

            WATER RESCUE IN PROGRESS ON HIGHWAY W EAST OF WINONA.

0553 PM     FLOOD            1 N CARTHAGE            37.19N 94.31W
09/08/2007                   JASPER             MO   CO-OP OBSERVER

            RESIDENCES IN KENDRICKTOWN HAVE WATER UP TO THE
            FOUNDATIONS.

0627 PM     FLASH FLOOD      1 W CRANE               36.91N 93.59W
09/08/2007                   STONE              MO   EMERGENCY MNGR

            ROUNDHOUSE ROAD AND WIRE ROAD WEST OF CRANE ARE CLOSED
            DUE TO FLOODING ALONG CRANE CREEK.

0731 PM     FLOOD            LAMAR                   37.49N 94.28W
09/08/2007                   BARTON             MO   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS NEAR LAMAR REMAIN FLOODED DUE TO
            RISES ALONG MUDDY CREEK.

&&

AFOSTER

The radar

The Springfield radar (KSGF), 54 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Dallas

When
September 10, 4:18 PM CST to 8:30 PM CST
Where
Dallas County, 2.3 mi ESE of Buffalo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.640, -93.060

The Niangua River flooded over Highway 32 east of Buffalo. A large pickup truck was nearly washed off the road while crossing the flooded river.|

Flash Flood, Laclede

When
September 10, 6:10 PM CST to 8:30 PM CST
Where
Laclede County, 3.35 mi WSW of Sleeper
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.740, -92.660

A section of Pelican Drive near the 28000 block became flooded and impassable.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60110, 60111.